Alert archive / Wisconsin / Frost Advisories in 2022
Frost Advisory 6, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at Sep 28, 2022, 2:08 PM CDT for 7 counties in Wisconsin; Allamakee County, Clayton County, Iowa; Houston County, Winona County, Minnesota. It took effect at Sep 29, 2022, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2022, 2:08 PM CDT (19:08 UTC)
- In effect from
- Sep 29, 2022, 1:00 AM CDT
- Expired
- Sep 29, 2022, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS La Crosse, WI
Counties Allamakee County, IA, Clayton County, IA, Houston County, MN, Winona County, MN, Buffalo County, WI, Crawford County, WI, Grant County, WI, La Crosse County, WI, Richland County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 26 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Sep 28, 12:48 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Sep 28, 12:48 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1248 PM CDT Wed Sep 28 2022 .DISCUSSION...(Today through Tuesday) Issued at 255 AM CDT Wed Sep 28 2022 Key Messages: - Frost Freeze Headlines this Morning and Potential for Thursday Morning - Above Normal Temperatures To End the Week into the Next Week - Next Chance for Rain?? Overview: The 00Z MPX sounding showed very dry conditions with only 0.21 precipitable water. Water vapor satellite imagery/500mb heights had a few noteworthy feature; locally, we are under northwest flow aloft with a broad trough to the east...a ridge over most of the western Plains/Rockies with a shortwave over Saskatchewan, a large closed low off the West Coast, and of course Hurricane Ian heading toward Florida. The bulk of the stratus clouds continue to skirt the area to the east. The latest subjective surface analysis has surface high pressure centered over Minnesota. 07Z metars have temperatures in the 30s for most locations and remain on track with the frost/freeze advisory/warning in place. Frost/Freeze Headlines this Morning and Potential for Thursday Morning: The mid-tropospheric trough to the east departs the area with ridging building in for today. Surface high pressure expands across the area with south return flow setting up tonight. Meanwhile...the shortwave trough in Canada drops southeast toward the Upper Mississippi Valley and into the U.P. of Michigan for Thursday. Additionally, shortwave troughing develops to the west across the Dakotas. The thermal ridge to the west Thursday gradually works east for Friday as the shortwave trough tracks across Minnesota and across the forecast area. The frost and freeze headlines remain in place through early morning with some patchy clouds and valley fog. Temperatures starting out in the 20s to lower and mid 30s rise into the 40s and 50s with lower 60s at KLSE. The winds will be light and variable with some patchy clouds spreading in from eastern WI. Overnight, return flow sets up. Low temperatures again will drop into the 30s...with freezing temperatures for parts of the Black River Falls, Wisconsin River, and Lemonweir River Valleys. The frost and freeze headlines will need to be coordinated with neighboring offices today, as if freezing is widespread enough, Taylor, Clark, and Jackson Counties may be done for the season. Frost is mentioned for much of the area Thursday morning. Highs Thursday should top out in the 50s and 60s. Temperatures and Rain Chances into Next Week: As the shortwaves push into the Upper Mississippi we'll see increased mid clouds and some precipitation chances through Friday night. We are in-between more significant systems with the remnants of Hurricane Ian lifting north and eastward as the closed low over Montana/Idaho lingers into early next week. At this time, the bulk of the guidance is on the dry side. The EC ensemble is dry Thu night with only two members with any QPF Friday and a handful of members Friday night into early next week. The GFS ensembles are also mainly dry. For now we have a dry forecast going, however a few other operational models; the NAM/UKMet/Canadian show some light precipitation. When confidence increases and we can pinpoint rain chances better, we'll add them to the forecast. It appears to be a good drying forecast for those with crops with temperatures gradually rising each day and above normal in the 60s and 70s. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1247 PM CDT Wed Sep 28 2022 VFR conditions persist through the TAF period. Light and variable winds can be expected through this evening. Southeasterly winds overnight become more southerly tomorrow morning with speeds increasing to 10-15 knots towards midday Thursday. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && DISCUSSION...Zapotocny AVIATION...KAA
Hazardous weather outlook, Sep 28, 8:06 AM CDT, 6 hours 2 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 806 AM CDT Wed Sep 28 2022 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-291200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Buffalo-Trempealeau-La Crosse-Vernon-Crawford-Richland-Grant- 806 AM CDT Wed Sep 28 2022 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa...southeast Minnesota...southwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight Areas of frost are expected to develop tonight. Take action to protect tender plants. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Frost is expected to continue into Thursday morning. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ017-029-034-042>044-291200- Taylor-Clark-Jackson-Monroe-Juneau-Adams- 806 AM CDT Wed Sep 28 2022 This Hazardous Weather Outlook is for portions of central Wisconsin...north central Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight Temperatures tonight will again drop into the upper 20s to lower 30s. Take action to protect tender plants and outdoor faucets. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Frost and some local freezing temperatures are expected to continue into Thursday morning. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. nofwd
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 2:08 PM CDT | Freeze Warning | ARX | Adams, Jackson, Juneau, Monroe | 18 hr |
Nearby
Frost Advisories in Wisconsin, 2022Frost Advisories in Iowa, 2022Frost Advisories in Minnesota, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.